... and this is their findings. My doctor lately told me that I couldn't possible be allergic to it and he prescribed me a proair inhaler and about 2 hours after using it I broke out in an itchy rash that spread across my body. Just wondering if my allergist is right or my doctor
I agree with the Dr who said you cant be allergic to epinephrine. Epinephrine is basically the same thing as adrenaline your body makes naturally. Epinephrine is used to counteract severe anaphylactic allergic reactions. Are you sure they said you were allergic to epinepherine and not something like pseudoephedrine or ephedrine. Ephedrine is different from epinephrine. They used to use ephedrine for asthma years ago. It does sound like you are allergic to albuterol if you broke out after using ProAir.
May I ask if you have food allergies? I have Asthma & have used albuterol as prescribed by my doctor. It seemed to make my breathing more labored. I was reading prevention & saw an ad for Advair & read that if you are allergic to milk proteins (as I am) using Advair may be deadly as it actually closes the airways with this allergy. Well, went to the doc & he starts to give me Advair, & I pull the warning page. Now he's an allergy & Asthma doctor, but he didn't know this either. So he said he would give me a samle of Spiriva(sp) I got home read the prescribing info; same dang thing! If you are allergic to milk proteins, do not use this product. This is actually what got me started on this site! I had asked for theopolin(sp again) which I took in pill form years ago & it really helped.
His answer was " well, it's kind of old fashioned"! DUH, but it helped! So now I am without anything. I have tons of allergies. You could be allergic to something in the propellant. Who knows! But obviously you are allergic to something, & iI would not use it at all until you talk with your doctor again. Read up on these meds & arm yourself. Apparently our doc friends are called "practicing" physicians for a reason. Thankfully my Asthma is allergy related, & is at it's worse in the fall so I'm good til then. I will insis he give me something I'm not allergic to. Good luck to you with this.
Sounds like a visit to another allergist is in order to do some testing to find out just what you are actually allergic to. May I suggest you go to a very large, regional hospital, tertiary-level hospital. They tend to test for things that the average allergy clinic doesn't test for. The average clinic is designed to treat what the 'average' patient is allergic to - yours sounds like an unusual one. Who knows? best to find out before you are in an emergency situation. Best wishes to you.
Don't let the doctors tell you what you are not allergic to! I have gone to the dermatologist every six months for many years, for complete body checks on my black moles. Every time, they would need to remove one or more of them, and, because of the chance of melanoma, they had to 'cut' them out and biopsy them (not freeze them off).
For years, they would give me Lydocaine (sp?) to 'numb' the area. Then, either as I was driving home or later in the day, I would get a really woozy out of body feeling, and the next day STILL feel out of it.
I told the doc about it, time after time, and she said that this was impossible! Well, one day I went from her office to the dentist for a filling. He ued novocaine, and it would NOT numb me up! We waited and waited, and he used more and more of it. Finally it started to work, so he did the fillling. When I told him that I had been to the dermatologist that morning, he said that you should NEVER have two procedures in the same day with local anethesias, as the second one will then not work!
End of story: 5 hours later, in a restaurant at a dinner, my whole face went numb, and I got woozy again!! Now every doc knows to just use saline solution instead, which doesn't numb the pain, but at least I am not a basket case later...
(I just recently had my colonoscoy, and the nurse once again wanted to give me Lydocaine. I explained my 'problem' with it, and she said that was impossible--you can't be allergic to it! Well, I stood firm, and told her that maybe it was just a 'sensitivity', not an allergy. This allowed her to save face, and she went along with giving me the saline solution instead--although she DID warn me that it would burn!
- Epinephrine Information for Consumers
- Epinephrine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Epinephrine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 May 2010 • 2 answers
Every since I found out that I have lupus two years ago my appetite has been very small I have lost?
Posted 17 Jun 2011 • 2 answers
Posted 23 Jul 2012 • 1 answer
Hi. I had a skin rash and I went to the dermatologist 3 months ago and told me that I propably have?
Posted 17 Apr 2015 • 1 answer
Posted 7 Nov 2016 • 0 answers